Alert archive / Oregon / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 10, 2015, 6:46 PM PDT for Baker County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 6:46 PM PDT (01:46 UTC)
- Expired
- Jul 10, 2015, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Baker County, OR
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WGUS55 KBOI 110146
FFWBOI
ORC001-110445-
/O.NEW.KBOI.FF.W.0003.150711T0146Z-150711T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
646 PM PDT FRI JUL 10 2015
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BAKER COUNTY IN NORTHEASTERN OREGON...
* UNTIL 945 PM PDT
* AT 642 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE AND A HALF INCHES OF
RAIN HAS ALREADY FALLEN.
* THOSE TRAVELING ALONG HIGHWAY 86 EAST OF BAKER CITY COULD
ENCOUNTER FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4487 11747 4480 11741 4473 11741 4472 11749
4473 11759 4479 11758 4485 11752
$$1 follow-up statement
051
WGUS75 KBOI 110440
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
940 PM PDT FRI JUL 10 2015
ORC001-110449-
/O.EXP.KBOI.FF.W.0003.000000T0000Z-150711T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAKER OR-
940 PM PDT FRI JUL 10 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BAKER COUNTY WILL EXPIRE
AT 945 PM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4487 11747 4480 11741 4473 11741 4472 11749
4473 11759 4479 11758 4485 11752
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:20 PM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 2:20 PM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 320 PM MDT FRI JUL 10 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY...SCATTERED THUNDERSTORMS ARE CURRENTLY INTENSIFYING OVER OWYHEE COUNTY AND SOUTHERN TWIN FALLS COUNTY...WITH ISOLATED THUNDERSTORMS OVER MALHEUR COUNTY AND THE BOISE MOUNTAINS. STORMS OVER THE OWYHEE MOUNTAINS ARE NEARLY STATIONARY WITH RAINFALL RATES UP TO NEARLY 3 INCHES PER HOUR... WITH MOST STORMS AROUND AN INCH PER HOUR. STORMS OVER SOUTHERN TWIN FALLS COUNTY ARE MOVING TOWARD THE NORTH AT ABOUT 15 TO 20 MPH WITH ONE HOUR PRECIP AMOUNTS UNDER THREE QUARTERS OF AN INCH. THUNDERSTORMS ARE BEING DRIVEN BY AN UPPER LEVEL TROUGH SHOWING UP IN WATER VAPOR IMAGERY AS A CIRCULATION CENTER OVER NORTH CENTRAL NEVADA. AS THIS SYSTEM MOVES NORTH IT IS EXPECTED TO TRIGGER MORE THUNDERSTORMS OVER EASTERN OREGON AND THE CENTRAL IDAHO MOUNTAINS THROUGH THIS EVENING. WITH PW AMOUNTS AROUND AN INCH LOCALLY HEAVY RAIN IS LIKELY...WITH THE POSSIBILITY OF FLASH FLOODING. THEREFORE WE HAVE ISSUED A FLASH FLOOD WATCH EFFECTIVE UNTIL MIDNIGHT TONIGHT FOR AREAS OUTSIDE OF THE SNAKE RIVER VALLEY...MAGIC VALLEY...CAMAS PRAIRIE AND SOUTHERN TWIN FALLS COUNTY. THE TROUGH WILL WEAKEN AND MOVE NORTH OF OUR CWA BY SATURDAY MORNING. A SECOND UPPER LEVEL TROUGH IS FORECAST TO ARRIVE FROM THE WEST OVER THE NORTHWEST COAST ON SATURDAY...MAINTAINING MOIST SOUTHWEST FLOW OVER OUR AREA THROUGH SUNDAY...WITH A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. MAX TEMPERATURES WILL CONTINUE 5-10 DEGREES BELOW AVERAGE. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...A SERIES OF SHORTWAVES WILL MOVE AROUND THE UPPER LEVEL TROUGH BOTH SUNDAY NIGHT AND MONDAY NIGHT TO PRODUCE A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS...WITH DEVELOPMENT FAVORED OVER THE HIGHER TERRAIN. UPPER LEVEL DYNAMICS WILL BE BETTER FOR MONDAY NIGHT DEVELOPMENT...HOWEVER...CLOUD COVER COULD INHIBIT TRUE POTENTIAL. THE REAL THREAT REMAINS HEAVY RAIN AND GUSTY WINDS ASSOCIATED WITH LOCALIZED STRONGER STORMS AS ATMOSPHERIC PRECIPITABLE WATER AMOUNTS WILL BE HIGH. TUESDAY THROUGH SATURDAY... A DRIER WESTERLY FLOW WILL MOVE IN TO THE PACIFIC NORTHWEST...ALLOWING FOR FOR A LOW PRECIPITATION POTENTIAL TO BE LIMITED TO THE WEST CENTRAL MOUNTAINS AND TEMPERATURES TO CLIMB FROM ABOUT 10 DEGREES BELOW NORMAL EARLY IN THE WEEK TO NEAR NORMAL BY WEEK/S END. && .AVIATION...VFR. EXPECTING NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON...THEN ISOLATED SHOWERS AND THUNDERSTORMS OVERNIGHT. PERIODS OF VARIABLE GUSTY WINDS UP TO 40 KTS AND BRIEF IFR CONDITIONS IN HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS. OTHERWISE...SURFACE WINDS GENERALLY 12 KTS OR LESS. WINDS ALOFT UP THROUGH 10K FEET MSL...SOUTHERLY 10-20 KTS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR OWYHEE COUNTY...THE BOISE MOUNTAINS...THE CENTRAL IDAHO MOUNTAINS...AND THE UPPER WEISER RIVER. OR...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR HARNEY...MALHEUR...AND BAKER COUNTIES. && WEATHER.GOV/BOISE SHORT TERM...JT LONG TERM....AB/JC AVIATION.....AB
In the hours before
Special weather statement, Jul 10, 2:18 PM PDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 318 PM MDT FRI JUL 10 2015 IDZ016-030-102200- SOUTHERN TWIN FALLS COUNTY ID-WESTERN MAGIC VALLEY ID- 318 PM MDT FRI JUL 10 2015 ...SPECIAL WEATHER STATEMENT... AT 315 PM MDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MAGIC VALLEY REGIONAL AIRPORT...OR 10 MILES SOUTHWEST OF TWIN FALLS...MOVING NORTH AT 20 MPH. EXPECT HEAVY RAIN...SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WITH THIS STORM. RAIN WILL LIKELY CAUSE TEMPORARY REDUCTIONS TO VISIBILITY. THIS STRONG THUNDERSTORM WILL BE NEAR... MAGIC VALLEY REGIONAL AIRPORT AROUND 320 PM MDT. TWIN FALLS...FILER...KIMBERLY AND HANSEN AROUND 340 PM MDT. JEROME AND MINIDOKA NATIONAL MONUMENT AROUND 400 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4233 11450 4241 11470 4275 11471 4268 11417 TIME...MOT...LOC 2115Z 196DEG 22KT 4245 11459 MT
Special weather statement, Jul 10, 2:55 PM PDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
355 PM MDT FRI JUL 10 2015
IDZ016-102245-
WESTERN MAGIC VALLEY ID-
355 PM MDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEROME COUNTY UNTIL 445
PM MDT...
AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TWIN FALLS...MOVING NORTHEAST AT 20 MPH.
THE STORM WILL BRING TORRENTIAL RAIN...SMALL HAIL UP TO ONE HALF
INCH AND WINDS TO AROUND 40 MPH.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MINIDOKA NATIONAL MONUMENT AROUND 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4252 11433 4262 11453 4285 11438 4281 11435
4281 11405 4277 11405
TIME...MOT...LOC 2153Z 212DEG 16KT 4264 11438Special weather statement, Jul 10, 5:19 PM PDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
519 PM PDT FRI JUL 10 2015
ORZ062-110100-
BAKER COUNTY OR-
519 PM PDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER COUNTY UNTIL
600 PM PDT...
AT 516 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAKER CITY...MOVING NORTHWEST AT 5 MPH.
TORRENTIAL RAIN WITH THIS STORM COULD PRODUCE PONDING WATER ON
ROADWAYS AND RAPID RISES IN SMALL STREAMS. WINDS TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4486 11769 4473 11786 4485 11816 4500 11797
4504 11789
TIME...MOT...LOC 0016Z 131DEG 6KT 4485 11785The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:19 PM PDT | Special Weather Statement | BOI | Baker | 41 min |
| Jul 10, 5:30 PM PDT | Areal Flood Advisory | BOI | Baker | 2 hr |
| Jul 10, 8:14 PM PDT | Areal Flood Advisory | BOI | Baker | 3 hr |
| Jul 11, 2:21 AM PDT | Flash Flood Watch | BOI | Baker | 18 hr |
Nearby
Flash Flood Warnings in Oregon, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.